Texas, 2022

Heat in Texas, July 1 to 31, 2022

July 1 to 31, 2022 · NWS SJT · 2 events in 2 counties and zones

A strong upper level ridge of high pressure resulted in above to well above normal temperatures across West Central Texas during the month of July.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A strong upper level ridge of high pressure resulted in above to well above normal temperatures across West Central Texas during the month of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 11:25 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 30, 11:25 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1225 AM CDT Fri Jul 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 152 PM CDT Thu Jun 30 2022

A well developed cumulus field had developed over West Central
Texas this afternoon. While a brief shower or thunderstorm is
possible, mainly along and south of the I-10 corridor this
afternoon, coverage should be less than 10 percent so rain chances
were not added. A similar setup is in store for Friday, with
upper ridging suppressing almost all shower and thunderstorm
development...though once again, one or two brief showers or
thunderstorms possible...but not added to the forecast as coverage
will be very low. Southeast to south winds of 5 to 12 mph will
otherwise prevail, with highs 95 to 100 Friday and lows in the
lower 70s tonight.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 226 PM CDT Thu Jun 30 2022

Other than scattered storms Saturday afternoon and potentially a
few afternoons where a few small isolated showers/storms could
occur, conditions will likely be dry in the long term, with a
gradual warming trend and highs reaching back into the low 100s by
Tuesday.

An upper level short-wave trough will move from east to west
across our region on Saturday, bringing increased moisture
(precipitable water increasing to 1.4-1.7 inches) and instability
(ML CAPEs increasing to around 1000-1500 J/KG). With the capping
inversion being eroded by the disturbance aloft, expect scattered
storms to develop in the afternoon, mainly south of I-20. Locally
heavy rainfall will be possible underneath heavier storms. This
activity will be diurnally driven, and should dissipate by mid
evening. With the higher amount of cloud cover, expect highs
Saturday very slightly cooler than previous days (around 94-98).

The upper level ridge will continue to hang around Texas through
Sunday before the ridge strengthens across our region Monday
through the work-week. Models indicate that by the ridge will
become abnormally strong across the Four Corners region by next
Friday. This should mean a gradual warming trend, with high
temperatures a degree or two higher each day. Expect highs Sunday
around 94-98, 95- 100 on Monday, 97-102 Tuesday, and 98-103
Wednesday and Thursday. Overnight lows will continue to be warm
(70s).

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Fri Jul 1 2022

VFR through the next 24 hours. Winds tomorrow may be influenced
by the pressure field surrounding a weak tropical disturbance
moving north through eastern Texas, so have winds becoming E/SE
during the afternoon, but speeds will remain around 10 knots or
less through Friday evening. Otherwise, will likely have a Cu
field develop across the area during the afternoon hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     98  73  97  75 /   0   0  10  10
San Angelo  98  75  96  75 /  10  10  20  10
Junction    96  75  95  74 /  10  10  30  10
Brownwood   96  74  96  74 /   0  10  20  10
Sweetwater  98  74  98  75 /   0   0  10   0
Ozona       95  74  94  73 /  10  10  20  10
Brady       95  74  94  73 /  10  10  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....SJH
AVIATION...20
Hazardous weather outlook, Jun 30, 12:46 PM CST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
146 PM CDT Thu Jun 30 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
146 PM CDT Thu Jun 30 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated showers and thunderstorms are possible Saturday
afternoon and Sunday afternoon, mainly south of I-20. Localized
heavy rainfall and dangerous lightning are possible.

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Taylor

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
ASOS
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The Abilene Regional Airport recorded several record high temperatures well above 100 degrees during the month of July. There were three days, July 18th, July 19th and July 20th, when the record high temperature was 110 degrees. Also, there were many record warm low temperatures.

Heat, Tom Green

When
July 1, 12:00 AM CST to July 19, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
ASOS
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The San Angelo Regional Airport recorded several record high temperatures well above 100 degrees during the month of July. Also, a record high temperature of 110 degrees was set on July 11th. Also, there were many record warm low temperatures.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046834, 1046836.